How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I was taking Propranalol - 2x40mg per day - and

Resolved Question:

I was taking Propranalol for anxiety - 2x40mg per day - and am lactose intolerant, so I stopped taking them 2 days ago, as they were making me lethargic, stomach pains and loose stools Been checking my BP tonight, and it is 143/85 - pulse 95 - should I ride it out as the tablets really make me feel rotten and lower my BP to 119/68 ? The anxiety has been fine.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Propranolol also has effects on your blood pressure and heart rate.
The withdrawal symptoms can manifest more prominently after 24 hours of discontinuation.
So, it will be better to to taper off the propranolol instead of just stopping it.
The taper should be done by half a tablet every 3 days to minimize the withdrawal symptoms.
Another option will be to take propranolol one tablet if the Bp and heart rate get higher ( BP above 160/100 and Pulse above 110).
Please discuss with your doctor also.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)
Dr Basu and other Medical Specialists are ready to help you
Customer: replied 2 years ago.

Thanks so much, I will do that, my heart rate is coming lower now I have got an answer from a Doctor, I was a little bit worried but OK now. Thank you so much Doctor. :)

Expert:  Dr Basu replied 2 years ago.
Very welcome
Best wishes